Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 208, NWS Indianapolis, IN

November 15, 20054 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 15, 2005, 6:45 PM EST for 4 counties in Indiana. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 15, 2005, 6:45 PM EST (23:45 UTC)
Expired
Nov 15, 2005, 7:30 PM EST
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Hamilton County, IN, Hendricks County, IN, Madison County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 15, 6:56 PM ESTTSTM WND GST 60Brownsburg, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 3:01 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 152346
SVRIND
INC057-063-095-097-160030-
/O.NEW.KIND.SV.W.0208.051115T2345Z-051116T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA
  NORTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA
  SOUTHERN MADISON COUNTY IN CENTRAL INDIANA
  NORTHERN MARION COUNTY IN CENTRAL INDIANA

* UNTIL 730 PM EST

* AT 641 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 19 MILES NORTHWEST OF FRANKTON TO WESTFIELD TO                
  BROWNSBURG....AND MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NOBLESVILLE AROUND 650 PM EST
  SPRING HILL AROUND 655 PM EST
  WILLIAMS CREEK AROUND 700 PM EST
  LAWRENCE AROUND 705 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4022 8594 3978 8652 3979 8607 4022 8559

$$

PUMA
3 follow-up statements
000 
WWUS53 KIND 152355
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
655 PM EST TUE NOV 15 2005

INC057-063-095-097-160030-
/O.CON.KIND.SV.W.0208.000000T0000Z-051116T0030Z/
HAMILTON-HENDRICKS-MADISON-MARION-
655 PM EST TUE NOV 15 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EST
FOR NORTHEASTERN HENDRICKS...NORTHERN MARION...SOUTHEASTERN HAMILTON
AND SOUTHERN MADISON COUNTIES...

AT 652 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 11 MILES NORTH OF FRANKTON TO CICERO TO 
BROWNSBURG...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MERIDIAN HILLS AROUND 700 PM EST
  WILLIAMS CREEK AROUND 705 PM EST
  CARMEL AROUND 710 PM EST
  WESTFIELD AROUND 715 PM EST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING
FOR INDIANA.

LAT...LON 4022 8594 3978 8652 3979 8607 4022 8559

$$

PUMA
000 
WWUS53 KIND 160015
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
714 PM EST TUE NOV 15 2005

INC063-160024-
/O.CAN.KIND.SV.W.0208.000000T0000Z-051116T0030Z/
HENDRICKS-
714 PM EST TUE NOV 15 2005

...THE SEVERE THUNDERSTORM WARNING FOR HENDRICKS COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING
FOR INDIANA.

LAT...LON 4022 8594 3987 8632 3984 8609 4022 8559

$$

INC057-095-097-160030-
/O.CON.KIND.SV.W.0208.000000T0000Z-051116T0030Z/
HAMILTON-MADISON-MARION-
714 PM EST TUE NOV 15 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EST
FOR NORTHWESTERN MARION...HAMILTON AND CENTRAL MADISON COUNTIES...

AT 710 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF FRANKTON TO  
CARMEL...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FISHERS AROUND 720 PM EST
  LAPEL AROUND 730 PM EST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING
FOR INDIANA.

LAT...LON 4022 8594 3987 8632 3984 8609 4022 8559

$$

PUMA
000 
WWUS53 KIND 160027
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
727 PM EST TUE NOV 15 2005

INC057-095-097-160037-
/O.EXP.KIND.SV.W.0208.000000T0000Z-051116T0030Z/
HAMILTON-MADISON-MARION-
727 PM EST TUE NOV 15 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION...HAMILTON
AND CENTRAL MADISON COUNTIES EXPIRES AT 730 PM EST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING
FOR INDIANA.

LAT...LON 4022 8594 3987 8632 3984 8609 4022 8559

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 2:30 PM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Nov 15, 2:30 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST TUE NOV 15 2005

.DISCUSSION...

FORECAST FOCUS IS ON STORMS TONIGHT THEN COLD AIR/POSSIBLE PRECIP IN
THE SHORT TERM.

AT 19Z WARM FRONT WAS ACROSS SRN FORECAST AREA /FA/ WITH SFC LOW NW
OF KSTL. LINE OF TSRA WAS APPROACHING FA FM THE SW WITH ANOTHER LINE
CLOSER TO SFC LOW BACK IN MO.

MODELS IN DECENT AGREEMENT WITH MOST FEATURES AGAIN TODAY. WILL USE
A BLEND.

EXPECT WARM FRONT TO LIFT N THRU FA THIS AFTN BEFORE COLD FRONT
MOVES SWIFTLY THROUGH THE FA THIS EVENING. EXPECT ANOTHER LINE OF
TSRA NEAR OR AHEAD OF SFC FRONT. THUS WILL CONTINUE HI POPS MOST
AREAS. FAR WRN FA MAY BE A PROBLEM IF TSRA MOVE WELL AHEAD OF FRONT
AND THUS ARE OUT OF WRN FA AROUND 00Z. MAY GO A LITTLE LOWER POPS
THERE TO ACCOUNT FOR THIS. WILL CONTINUE TO MENTION SEVERE AS SHEAR
PROFILES ARE IMPRESSIVE AND FA IS IN HIGH RISK. PRECIP WILL END
AROUND MIDNIGHT AS DRY SLOT WORKS IN. COLD AIR WILL QUICKLY FLOW IN
BEHIND FRONT SO SHOULD HAVE NO TROUBLE REACHING LOWS NEAR MAV
NUMBERS IN THE MID TO UPPER 30S. WINDS WILL GUST OVER 30 MPH IN WAKE
OF SFC LOW AS WELL...ESPECIALLY NWRN FA.

ON WEDNESDAY COLD ADVECTION WILL KEEP TEMPS FROM RISING MUCH. WENT
JUST A FEW DEGREES ABOVE MINS FOR HIGHS. THIS IS NEAR MAV NUMBERS
MOST AREAS. 925MB PROGS SHOW PLENTY OF MOISTURE AROUND...ESPECIALLY
NRN FA. COLD ADVECTION/CYCLONIC FLOW MAY INTERACT WITH THIS MOISTURE
TO PRODUCE A FEW LIGHT SNOW SHOWERS ACROSS NRN HALF OF FA. WILL KEEP
SLIGHT CHC POPS GOING THERE.

CLOUDS WILL GRADUALLY EXIT BY THU MORNING AS HIGH PRES MOVES IN.
TEMPS WILL PLUMMET INTO THE LOWER 20S FOR LOWS. WITH SUCH A COLD
START EVEN WITH SUN TEMPS WILL STAY IN THE 30S MOST AREAS DURING THE
DAY THU.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Nov 15, 3:30 PM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EST TUE NOV 15 2005

INZ021-028>031-035>049-051>057-060>065-067>072-160930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
330 PM EST TUE NOV 15 2005

...DANGEROUS SEVERE WEATHER OUTBREAK INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS...AND
POSSIBLY TORNADOES WILL MOVE WEST TO EAST ACROSS CENTRAL INDIANA
THIS AFTERNOON.

AFTER 500 PM ANOTHER LINE OF STORMS WILL MOVE INTO CENTRAL INDIANA
FROM THE WEST. THIS LINE HAS THE POTENTIAL TO PRODUCE WIDESPREAD
WIND DAMAGE AS IT MOVES ACROSS CENTRAL INDIANA INTO EARLY EVENING.
ADDITIONAL ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THESE
STORMS. THESE STORMS SHOULD BE OUT OF INDIANA BEFORE MIDNIGHT.

RESIDENTS OF CENTRAL INDIANA ARE URGED TO STAY TUNED TO LOCAL MEDIA
OUTLETS INCLUDING RADIO AND TELEVISION ALONG WITH NOAA ALL HAZARDS
RADIO. WEATHER CONDITIONS WILL CHANGE RAPIDLY.

OVERNIGHT...AFTER THE STORMS PASS...WIND GUSTS OVER 40 MPH ARE
POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SPOTTY SNOW SHOWERS WILL BE POSSIBLE ON WEDNESDAY. NO ACCUMULATION
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH MIDNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

In the hours before

Local storm report, Nov 15, 4:45 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             NASHVILLE               39.20N 86.24W
11/15/2005  1.00 INCH        BROWN              IN   LAW ENFORCEMENT

&&

OGREN
Local storm report, Nov 15, 5:38 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
538 PM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TORNADO          2 SW ST. PAUL           39.41N 85.66W
11/15/2005                   SHELBY             IN   PUBLIC

            PUBLIC REPORT IN GENEVA IN SHELBY COUNTY

&&

OGREN
Local storm report, Nov 15, 5:40 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TORNADO          1 E ST. PAUL            39.43N 85.61W
11/15/2005                   DECATUR            IN   LAW ENFORCEMENT

            STATE POLICE CONFIRMED TORNADO JUST EAST OF ST PAUL

&&

OGREN
Local storm report, Nov 15, 5:42 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 PM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          HOPE                    39.30N 85.77W
11/15/2005                   BARTHOLOMEW        IN   AMATEUR RADIO

            2 BARNS AND A HOME DAMAGES IN HOPE.

&&

OGREN
Local storm report, Nov 15, 6:20 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 PM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND GST     4 W BAINBRIDGE          39.76N 86.89W
11/15/2005  65 MPH           PUTNAM             IN   TRAINED SPOTTER

&&

OGREN
Local storm report, Nov 15, 6:39 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     SHERIDAN                40.13N 86.22W
11/15/2005  58 MPH           HAMILTON           IN   AMATEUR RADIO

            TREE BRANCHES REPORTED DOWN NEAR THE HAMILTON AND BOONE
            COUNTY LINE ALONG STATE ROAD 47

&&

OGREN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:31 PM ESTTornado WarningINDKnox, Sullivan44 min
Nov 15, 2:40 PM ESTTornado WarningINDKnox50 min
Nov 15, 2:46 PM ESTTornado WarningINDClay, Parke, Putnam, Vigo29 min
Nov 15, 3:10 PM ESTTornado WarningINDClay, Owen, Putnam, Vigo35 min
Nov 15, 3:23 PM ESTTornado WarningINDDaviess, Knox43 min
Nov 15, 3:32 PM ESTTornado WarningINDHendricks, Putnam28 min
Nov 15, 3:35 PM ESTTornado WarningINDGreene25 min
Nov 15, 3:48 PM ESTTornado WarningINDDaviess, Greene, Martin27 min
Nov 15, 3:57 PM ESTTornado WarningINDMonroe, Owen40 min
Nov 15, 4:06 PM ESTTornado WarningINDLawrence, Monroe24 min
Nov 15, 4:24 PM ESTTornado WarningINDMonroe, Morgan31 min
Nov 15, 4:29 PM ESTTornado WarningINDBrown, Jackson, Lawrence, Monroe31 min
Nov 15, 4:47 PM ESTTornado WarningINDBartholomew, Brown28 min
Nov 15, 4:49 PM ESTTornado WarningINDVigo26 min
Nov 15, 5:05 PM ESTTornado WarningINDBartholomew, Shelby25 min
Nov 15, 5:16 PM ESTSevere Thunderstorm WarningINDClay, Vigo29 min
Nov 15, 5:24 PM ESTTornado WarningINDDecatur, Rush, Shelby36 min
Nov 15, 5:41 PM ESTTornado WarningINDDelaware, Madison34 min
Nov 15, 5:48 PM ESTTornado WarningINDRush27 min
Nov 15, 6:02 PM ESTTornado WarningINDHoward28 min
Nov 15, 6:12 PM ESTSevere Thunderstorm WarningINDBoone, Hamilton33 min
Nov 15, 6:13 PM ESTTornado WarningINDHenry, Rush24 min
Nov 15, 6:20 PM ESTSevere Thunderstorm WarningINDHendricks, Marion25 min
Nov 15, 6:26 PM ESTTornado WarningINDMartin34 min
Nov 15, 6:36 PM ESTTornado WarningINDDelaware, Madison, Tipton39 min
Nov 15, 6:44 PM ESTTornado WarningINDLawrence, Monroe31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.